Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 27, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 7, 2016, 8:05 PM MDT for Grant County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 8:05 PM MDT (02:05 UTC)
- Expired
- Jul 7, 2016, 8:33 PM MDT
- In force
- 28 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, NM
The radar
The El Paso radar (KEPZ), 201 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3216 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009
WUUS54 KEPZ 080205
SVREPZ
NMC017-080245-
/O.NEW.KEPZ.SV.W.0027.160708T0205Z-160708T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
805 PM MDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 845 PM MDT
* AT 805 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
GILA...OR 12 MILES WEST OF LAKE ROBERTS...MOVING SOUTHEAST AT 5
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE ROBERTS...
SAPILLO CREEK VALLEY...
PORTIONS OF THE GILA WILDERNESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3299 10851 3314 10839 3304 10815 3284 10832
TIME...MOT...LOC 0205Z 304DEG 6KT 3303 10839
HAIL...1.00IN
WIND...60MPH
$$
TRIPOLI1 follow-up statement
727
WWUS54 KEPZ 080233
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
833 PM MDT THU JUL 7 2016
NMC017-080242-
/O.CAN.KEPZ.SV.W.0027.000000T0000Z-160708T0245Z/
GRANT NM-
833 PM MDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRANT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3299 10851 3314 10839 3304 10815 3284 10832
TIME...MOT...LOC 0224Z 304DEG 6KT 3300 10835
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:22 PM MDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jul 7, 2:22 PM MDT, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 222 PM MDT THU JUL 7 2016 .SYNOPSIS... An upper level disturbance will produce isolated to scattered showers and thunderstorms across southern New Mexico tonight and again on Friday. Westerly winds and high pressure aloft will bring mostly hot dry weather this weekend and most of next week with only slight chances of mainly high mountain thunderstorms. && .DISCUSSION... Morning sounding showed a moist air mass across the area with a precipitable water amount of 1.1 inch. Early this afternoon surface dewpoints were mostly above 50 F and this combined with surface heating has pushed mucapes to around 1000 J/kg. Weak vorticity center expected to move slowly west to east across the cwa tonight and Friday providing sustained though also weak dynamic upward forcing. Thus expect an increased risk of deep convection tonight with threat of storms again on Friday. Rather high amounts of water vapor suggest potential for isolated areas of heavy rain and even localized flooding. In addition dcapes greater than 1000 J/kg suggest several storms may produce damaging downbursts up to 60 mph. After Friday regional weather pattern will include an east to west ridge axis which will remain near the Mexico-New Mexico border region with westerly flow aloft continuing through and/or north of the cwa. Associated downslope flow will consequently generate persistent lee surface troughing through eastern New Mexico with even several unusual for July episodes of lee cyclogenesis over along the eastern high plains next week. This scenario will sustain a mostly low level westerly wind across southern New Mexico and west Texas with mostly continental indicating transport of drier air. Thus by Sunday precipitable water falls below an inch most areas by Monday with values falling further to only around .5 to .8 inch by Later Wednesday. Loss of moisture will tend to stabilize air mass while the air aloft warms due to subsidence near the ridge. Thus expect mostly dry weather next week with only slight chances of mainly high mountain convection. The abundant sunshine plus the subsidence and warm air transport will also support hot above normal temperatures through at least most of next week. && .AVIATION...Valid 08/00Z-09/00Z. Increased moisture into the region and a disturbance aloft passing from SW to NE across the area today will lead to better coverage of high-based thunderstorms this afternoon and overnight. Expect generally VFR conds all terms through period sct080 sct120 bkn250...but with periods of possible MVFR conds with isold/sct SHRA/TSRA. psbl BLDU to reduce VSBY to <1 mi 00Z-06Z. Temp cigs BKN/OVC060 in vcty of storms. Winds generally 260-290 10-18kts...but poss outflow gusts to 45kts. && .FIRE WEATHER... An INCREASE IN MOISTURE WITH AN UPPER-LEVEL DISTURBANCE WILL INCREASE SHOWER AND THUNDERSTORM CHANCES THIS AFTERNOON AND TONIGHT. SUBTROPICAL MOISTURE WILL REMAIN THROUGH FRIDAY WITH STORMS MORE SUPPRESSED BY HIGH PRESSURE REBUILDING OVER THE AREA. DEEP WESTERLY FLOW WILL RETURN THIS WEEKEND SCOURING OUT MOST OF THE MOISTURE. DRIER AIR AND HOT TEMPERATURES WILL PERSIST FROM SATURDAY INTO MOST OF NEXT WEEK. MIN RH VALUES WILL RUN MOSTLY IN THE 12% TO 17% RANGE LOWER ELEVATIONS. FIRE DANGER WILL CONTINUE MOSTLY HIGH WITH AFTERNOON WINDS IN THE 10-20 MPH RANGE. && .PRELIMINARY POINT TEMPS/POPS... El Paso 77 100 77 103 / 30 10 10 0 Sierra Blanca 73 97 71 99 / 30 30 20 10 Las Cruces 70 99 70 100 / 30 10 10 0 Alamogordo 72 100 72 102 / 40 10 10 0 Cloudcroft 59 78 58 80 / 50 30 20 20 Truth or Consequences 70 98 72 99 / 30 10 10 0 Silver City 64 92 65 93 / 30 20 20 0 Deming 70 99 70 101 / 20 10 10 0 Lordsburg 68 98 69 100 / 20 10 10 0 West El Paso Metro 77 100 77 102 / 30 10 10 0 Dell City 71 100 69 102 / 30 20 20 10 Fort Hancock 76 102 75 103 / 30 20 10 10 Loma Linda 72 94 71 97 / 30 10 10 0 Fabens 75 101 75 103 / 30 10 10 0 Santa Teresa 73 99 74 102 / 30 10 10 0 White Sands HQ 74 99 74 100 / 30 10 10 0 Jornada Range 68 99 69 100 / 30 10 10 0 Hatch 68 101 70 103 / 30 10 10 0 Columbus 71 100 72 101 / 20 10 10 0 Orogrande 73 100 72 102 / 30 10 10 0 Mayhill 61 86 60 87 / 50 30 20 20 Mescalero 59 88 58 89 / 50 30 20 20 Timberon 57 85 57 86 / 50 30 20 20 Winston 58 91 59 91 / 40 20 20 10 Hillsboro 65 97 67 97 / 30 20 20 0 Spaceport 68 98 70 100 / 30 10 10 0 Lake Roberts 56 94 57 94 / 30 20 20 10 Hurley 64 94 65 95 / 20 10 10 0 Cliff 60 97 61 99 / 20 20 20 0 Mule Creek 57 96 58 97 / 20 10 10 0 Faywood 64 96 66 96 / 20 10 10 0 Animas 67 99 68 100 / 20 20 10 0 Hachita 67 98 68 100 / 20 10 10 0 Antelope Wells 66 94 68 97 / 30 20 10 0 Cloverdale 64 91 66 92 / 30 20 10 0 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 05 Rogash/20 Novlan
Hazardous weather outlook, Jul 7, 12:30 AM MDT, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1230 AM MDT THU JUL 7 2016 NMZ401>417-TXZ418>424-081745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1230 AM MDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY PRODUCE HEAVY RAINS WITH LOCALIZED FLOODING. SEVERAL STORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER WEATHER SATURDAY THROUGH WEDNESDAY WITH MAINLY ISOLATED SHOWERS AND THUNDERSTORMS. MOST OF THE STORMS WILL OCCUR AROUND THE HIGHER MOUNTAINS WITH MOSTLY HOT DRY WEATHER ACROSS THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. ROGASH
In the hours before
Special weather statement, Jul 7, 7:50 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 750 PM MDT THU JUL 7 2016 NMZ402-403-408-080230- EASTERN BLACK RANGE FOOTHILLS NM- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- 750 PM MDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND SOUTHWESTERN SIERRA COUNTIES UNTIL 830 PM MDT... AT 748 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON RADAR NEAR EMORY PASS...OR 9 MILES NORTHEAST OF SAN LORENZO. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN LORENZO... SAN JUAN... MIMBRES... EMORY PASS... KINGSTON... UPPER MIMBRES VALLEY... BEAR CANYON LAKE... IRON CREEK CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3300 10778 3287 10753 3265 10777 3289 10805 TIME...MOT...LOC 0148Z 051DEG 4KT 3289 10779 TRIPOLI
Special weather statement, Jul 7, 7:58 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 758 PM MDT THU JUL 7 2016 NMZ401-402-080245- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM- 758 PM MDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRANT COUNTY UNTIL 845 PM MDT... AT 758 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON RADAR 7 MILES EAST OF GILA...OR 9 MILES EAST OF CLIFF. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GILA... MOGOLLON BOX CAMPGROUND... PORTIONS OF THE GILA WILDERNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3303 10830 3286 10844 3303 10862 3315 10842 TIME...MOT...LOC 0158Z 051DEG 3KT 3301 10845 TRIPOLI
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:50 PM MDT | Special Weather Statement | EPZ | 40 min | |
| Jul 7, 7:58 PM MDT | Special Weather Statement | EPZ | Grant | 47 min |
| Jul 7, 9:04 PM MDT | Special Weather Statement | EPZ | Luna | 41 min |
| Jul 7, 9:14 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 31 min |
| Jul 8, 1:32 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Jul 8, 2:17 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.